Alert archive / Colorado / Special Weather Statements in 2012
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jul 25, 2012, 3:36 PM MDT for Larimer County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2012, 3:36 PM MDT (21:36 UTC)
- Expired
- Jul 25, 2012, 4:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
590 WWUS85 KBOU 252136 SPSBOU SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 336 PM MDT WED JUL 25 2012 COZ035-038-252215- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 336 PM MDT WED JUL 25 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...UP TO ONE HALF INCH IN LESS THAN 30 MINUTES...PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED NEAR POUDRE PARK...OR 14 MILES NORTHWEST OF FORT COLLINS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THE HIGH PARK BURN AREA...WELLINGTON...TIMNATH...TEDS PLACE...POUDRE PARK...BUCKHORN MOUNTAIN...BELLVUE AND FORT COLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. MINOR FLOODING IN THE HIGH PARK BURN AREA MAY ALSO OCCUR SO SLOW DOWN AS SOME DEBRIS MAY GET WASHED ONTO HIGHWAY 14...THE POUDRE CANYON HIGHWAY. && LAT...LON 4070 10495 4041 10496 4060 10541 4077 10529 TIME...MOT...LOC 2130Z 293DEG 13KT 4068 10529 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 25, 9:36 AM MDT, 6 hours earlier.
Area forecast discussion, Jul 25, 9:36 AM MDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 936 AM MDT WED JUL 25 2012 .UPDATE... && .SHORT TERM...WATER VAPOR IMAGERY SHOWING DRIER AIR MOVING IN FROM THE WEST AND THIS DRYING EXPECTED OVER THE FRONT RANGE AROUND 17Z. INDEED...UPSTREAM SOUNDINGS SHOWED DRYING AOB 500MB AT GJT AND SLC. MID LEVEL TROF STARTING TO MOVE THROUGH AS PLATTEVILLE PROFILER SHOWING WINDS HAVE SHIFTED NORTHWEST ALREADY BELOW 600MB. INTENSITIES OF STORMS WILL NOT BE ALL THAT GREAT TODAY OVER THE FRONT RANGE AS MID LEVEL CLOUD DECK IS KEEPING HEATING TO A MINIMUM WITH SURFACE BASED CAPES GENERALLY BELOW 800J/KG. EXPECT MOST OF THE SHOWERS TO BE EARLY AFTERNOON AND THEN DIMINISHING BY LATER AFTERNOON AND EVENING. THERE IS ALREADY A LINE OF WEAK CONVECTION TO THE NORTH OF SURFACE LOW AND WITH THE STRONGER N-NE WINDS OVER THE FAR NE PLAINS. HAVE MADE SOME MINOR ADJUSTMENTS TO FORECAST WITH THE HIGHER POPS OVER THE FAR EASTERN PLAINS AND LESS CHANCES FURTHER WEST. ANY STORMS WILL DIMINISH RAPIDLY THIS EVENING WITH BETTER CLEARING AND COOLER NIGHT TIME TEMPERATURES. .AVIATION...NOT MUCH REFLECTION WITH SURFACE WINDS WITH THE TROF THIS MORNING AS WINDS HAVE REMAINS LIGHT EAST TO SOUTHEAST. ONCE THE INITIAL CONVECTION DEVELOPS OVER THE FRONT RANGE BETWEEN 17-18Z THAT WILL SHIFT THE WINDS MORE NORTHWEST. AGAIN WILL LEAVE THE VCTS UNTIL WE SEE HOW ORGANIZED THE CONVECTION IS AS IT MOVES OFF THE HILLS. BEST CHANCES WILL BE BETWEEN 17-21Z. CLEARING SKIES THIS EVENING WITH A RETURN TO DRAINAGE WINDS AROUND 06Z TONIGHT. && .PREV DISCUSSION... /ISSUED 713 AM MDT WED JUL 25 2012/ UPDATE... AVIATION...HAVE MOVED UP THE TIMING FOR TS AT LOCAL TERMINALS TO 17Z. EXTRAPOLATED EDGE OF DRIER AIR AND TROF AXIS FROM THE WEST IS AROUND 17Z SO EXPECT THUNDERSTORMS TO DEVELOP BY THEN. CONCERNED THAT THERE MAY BE TOO MUCH DOWNSLOPE FLOW AND DRIER AIR BEHIND THE TROF TO GET ANY STRONG CONVECTION OVER THE TERMINALS WITH THE BRUNT OF THE ACTIVITY EAST OF THE TERMINALS SO WILL LEAVE IT AS A VCTS FOR NOW. WILL SEE HOW THINGS DEVELOP THIS AM BEFORE MAKING ADDITIONAL CHANGES. 12Z SOUNDING AT GJT ALREADY SHOWING DRYING AOB 500B WITH EVEN DRIER AIR AT SLC AND LKN. PREV DISCUSSION... /ISSUED 307 AM MDT WED JUL 25 2012/ SHORT TERM...FLOW ALOFT WILL BE WESTERLY TODAY AS THE RIDGE THAT HAS BROUGHT THE VERY WARM CONDITIONS MOVES EAST OF THE MISSISSIPPI RIVER. A RIDGE WILL START TO REBUILD OVER THE FOUR CORNERS AND CAUSE THE FLOW ALOFT TO BECOME NORTHWESTERLY TONIGHT. THIS WESTERLY FLOW WILL TRANSPORT DRIER AIR OVER WESTERN AND CENTRAL COLORADO TODAY. A COLD FRONT WILL MOVE SOUTH ACROSS EASTERN COLORADO TODAY. THIS WILL INCREASE THE LOW LEVEL MOISTURE AND BRING COOLER AIR. HIGHS OVER NORTHEAST COLORADO WILL BE ABOUT 10 DEGREES COOLER TODAY WITH HIGHS IN THE MID 80S TO LOWER 90S. WINDS BEHIND THE FRONT WILL BE NORTHEASTERLY TODAY. THIS UPSLOPE FLOW PLUS THE INCREASE LOW LEVEL MOISTURE SHOULD PRODUCE SCATTERED THUNDERSTORMS TODAY AND INTO THE EARLY EVENING. BECAUSE OF THE DRIER AIR OVER THE HIGHER TERRAIN... EXPECT FEWER STORMS TODAY OVER THE MOUNTAINS AND FOOTHILLS. WHAT STORMS THAT DO FORM WILL MOVE OFF THE HIGHER TERRAIN DUE TO WESTERLY WINDS ALOFT. CLOUDS AND THUNDERSTORMS WILL QUICKLY DECREASE THIS EVENING AS DRIER CONTINUES TO MOVE INTO THE AREA. BY MIDNIGHT EXPECT MOSTLY CLEAR SKIES ACROSS THE AREA. LONG TERM...THE UPPER RIDGE IS CENTERED OVER THE FOUR CORNERS AT 12Z THURSDAY MORNING. IT IS PROGGED TO MOVE SLOWLY EASTWARD THROUGH THE PERIOD WITH IT'S CENTER TO BE OVER CENTRAL OKLAHOMA BY 12Z SATURDAY MORNING. THE FLOW ALOFT IS EXPECTED TO BE WESTERLY THURSDAY THROUGH FRIDAY...THEN MORE SOUTHWESTERLY BY SATURDAY MORNING. THE QG VERTICAL VELOCITY FIELDS SHOW VERY WEAK UPWARD SYNOPTIC SCALE MOTION FOR THE CWA THURSDAY NIGHT THROUGH FRIDAY NIGHT. THE BOUNDARY LAYER FLOW WILL BE WEAK UPSLOPE FOR THE PLAINS THURSDAY AND THURSDAY NIGHT...THEN NORMAL DIURNAL PATTERNS SHOULD PREVAIL FRIDAY AND FRIDAY NIGHT. FOR MOISTURE...THURSDAY DOES NOT LOOK AS DRY AS IT DID ON YESTERDAY'S 00Z MODEL RUNS. HOWEVER THURSDAY IS STILL FAIRLY DRY...THE MOISTURE IS MAINLY IN THE MID AND UPPER LEVELS. MOISTURE INCREASES ON FRIDAY...WITH THE NAM SHOWING MORE THAN THE GFS. QUITE A BIT OF UPPER LEVEL MOISTURE STICKS AROUND FRIDAY NIGHT ON BOTH MODELS. BOUNDARY LAYER DEW POINTS ARE PROGGED TO BE IN THE 40S F ON THURSDAY...AND A BIT HIGHER ON FRIDAY .BUT NOT WIDESPREAD 50S F. PRECIPITABLE WATER VALUES ARE IN THE 0.60-0.75 INCH RANGE THURSDAY. BY FRIDAY AND FRIDAY NIGHT...THEY ARE UP TO 0.85 TO 1.10 INCH. THE CAPE VALUES ARE LIMITED ON THURSDAY...WITH A FEW SPOTS HAVING 500 J/KG. THE CAPE IS MORE WIDESPREAD WITH HIGHER VALUES ON FRIDAY...ESPECIALLY ON THE NAM. THERE ARE SOME AREAS OF 1000 J/KG. THE QPF FIELDS SHOW ONLY A TAD OF MEASURABLE RAINFALL OVER THE SOUTHWESTERN CWA LATE DAY THURSDAY. THERE IS MORE INDICATED FOR FRIDAY...COVERING THE MOUNTAINS...WITH A TAD OVER THE PLAINS BY EVENING. FOR POPS WILL GO WITH 10-20%S ON THURSDAY...AND 10-30%S ON FRIDAY. FOR TEMPERATURES...THURSDAY'S HIGHS ARE 1-3 C WARMER THAN TODAY'S. FRIDAY'S HIGHS ARE 1-2 C WARMER THAN THURSDAY'S. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS KEEP THE UPPER RIDGE CENTER EAST-SOUTHEAST OF COLORADO ALL FOUR DAYS...WITH SOUTHWESTERLY FLOW ALOFT FOR THE CWA. MOISTURE IS PROGGED TO BE PRETTY GOOD SATURDAY AND SUNDAY...THEN SOMEWHAT DRIER MONDAY AND TUESDAY. TEMPERATURES LOOK TO STAY AROUND SEASONAL NORMALS. AVIATION...VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH WEDNESDAY TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECT TO FORM THIS AFTERNOON AND EARLY EVENING. IF A STRONGER STORM MOVES OVER AN AIRPORT CONDITIONS MAY BRIEFLY FALL BELOW VFR. NORTH TO NORTHEAST WINDS ARE EXPECT TO PREVAIL TODAY BEHIND THE PASSAGE OF A COLD FRONT. THE COLD FRONT WILL PUSH THROUGH THE DENVER AREA AROUND 15Z. HYDROLOGY...WESTERLY FLOW ALOFT WILL USHER IN DRIER OVER THE MOUNTAINS AND FOOTHILLS TODAY. THERE WILL STILL BE ENOUGH MOISTURE AND INSTABILITY FOR SCATTERED THUNDERSTORMS. RAINFALL FROM THE STRONGER STORMS WILL BE MODERATE TO HEAVY...BUT SHORT LIVED DUE TO THE DRIER AIRMASS AND QUICKER STORM MOTIONS THAN WE HAVE SEEN THE PAST FEW DAYS. THREAT FOR FLASH FLOODING OVER THE BURN AREAS WILL BE VERY LOW TODAY. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ENTREKIN/MEIER LONG TERM....RJK AVIATION...ENTREKIN
Hazardous weather outlook, Jul 25, 10:33 AM MDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1033 AM MDT WED JUL 25 2012 COZ030>051-261645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1033 AM MDT WED JUL 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE EASTERN PLAINS OF COLORADO THIS MORNING...BECOMING MORE NUMEROUS THIS AFTERNOON. EXPECT BRIEF HEAVY RAIN...GUSTY WINDS TO 40 MPH AND MAYBE SOME SMALL HAIL. FURTHER WEST...OVER THE URBAN CORRIDOR AND MOUNTAINS AND FOOTHILLS... THUNDERSTORM COVERAGE WILL BE MORE ISOLATED TODAY WITH WEAKER STORMS. DRIER AIR IS MOVING IN FROM THE WEST WHICH WILL KEEP THE THREAT OF HEAVY RAIN MUCH LOWER THAN PREVIOUS DAYS. STORMS WILL BE MOVING MORE EASTERLY BUT BEGIN TO DIMINISH BY LATE AFTERNOON AND EARLY THIS EVENING. TEMPERATURES WILL BE COOLER WITH HIGHS ONLY IN THE UPPER 80S TO LOWER 90S OVER THE PLAINS. THE GOOD NEWS IS NO TRIPLE DIGIT HEAT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA ON THURSDAY. THERE WILL BE A BETTER CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY...ESPECIALLY OVER THE HIGH COUNTRY. IT WILL DRY OUT A BIT MONDAY AND TUESDAY...SO ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS THROUGH MUCH OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 25, 3:36 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 336 PM MDT WED JUL 25 2012 COZ035-038-252215- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO- 336 PM MDT WED JUL 25 2012 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LARIMER COUNTY AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...UP TO ONE HALF INCH IN LESS THAN 30 MINUTES...PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED NEAR POUDRE PARK...OR 14 MILES NORTHWEST OF FORT COLLINS...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO THE HIGH PARK BURN AREA...WELLINGTON...TIMNATH...TEDS PLACE...POUDRE PARK...BUCKHORN MOUNTAIN...BELLVUE AND FORT COLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINS MAY ALSO OCCUR WITH THIS STORM...WHICH MAY FLOOD LOW-LYING AREAS SUCH AS DITCHES AND UNDERPASSES. MINOR FLOODING IN THE HIGH PARK BURN AREA MAY ALSO OCCUR SO SLOW DOWN AS SOME DEBRIS MAY GET WASHED ONTO HIGHWAY 14...THE POUDRE CANYON HIGHWAY. && LAT...LON 4070 10495 4041 10496 4060 10541 4077 10529 TIME...MOT...LOC 2130Z 293DEG 13KT 4068 10529
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:16 PM MDT | Special Weather Statement | BOU | Logan | 59 min |
Nearby
Special Weather Statements in Colorado, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.